Vitamin k with coumadin

Common Questions and Answers about Vitamin k with coumadin

vitamin

Avatar f tn I have read of using a constant daily low dosage (100mcg) of vitamin K to resolve INR instability the theory being that the instability may be due to a vitamin K deficiency and the constant dosage gives a bias level for the coumadin to work against. Does anyone have any experience or thoughts on this?
Avatar m tn For instance, since it works by being a vitamin K antagonist, foods that contain vitamin K (like leafy greens) can lower your INR. Taking vitamin E or fish oil or aspirin could raise it, and make bleeding more likely.
Avatar f tn I talked with Dr. McGuire and he agrees we should add Vitamin k 10 mg daily. Please send your pharmacy number. I am using a hepatologist at a transplant center, so I hope they are giving me the proper treatment. However, I know even the best can make mistakes that is why I was so interested in seeing what others think. What questions do you think I should ask? I don't want to take anything that can be harmful.
Avatar m tn Again, if you are having trouble stabilizing between 2-3, contact your coumadin clinic or EP and ask them for a list of foods to eat and to stay away from. The more vitamin K you consume, the harder it is to stay therapeutic. For that matter, "google" vitamin K foods for a list and don't eat too much of them. If you follow that advice you will probably stay between 2-3.
Avatar m tn For those of us taking coumadin monitoring our PT/INR (coumadin levels in the vernacular) is literally a life-or-death matter. My Dad passed away a year ago this June because he had a series of strokes due to NOT monitoring his levels (poor bugger loved salad). Unfortunately I have recently discovered that some "heart healthy" foods are really not so good for us on coumadin. Specifically cooking oils both the pourable kind and the stuff in the spray cans.
Avatar m tn I just did a google search for "vegetables low in vitamin K" and there are sites that provide diet information like this for folks on coumadin. Perhaps those would be helpful.
Avatar m tn All went well except I wound up with a blood clot in my upper arm. I have been on Coumadin now for about a week - started with Lovemox shots for 5 days plus 4mg Coumadin. Am now up to 8mg Coumadin and going on 10mg this evevivg. I am being extremely careful re: vitamin K but my pro-time is still only 1.4. I have been a vegan for over 35 years and took vitamin E and Red Yeast Rice every day.
Avatar m tn With Coumadin, in the even tof an emergency, you can be given Vitamin K or plasma. I have been on Coumadin 2-1/2 years and check my INR at home. I have not had any problems with it. I do have to keep my vitamin K intake consistent and many medicines interact with coumadin. Good luck.
Avatar n tn I believe the problems with Vitamin K are with Warafin & Coumadin. They may not apply to Plavix. You might want to ask your doctor.
Avatar m tn Dear Reader, Dr. W. refers to Coumadin as one of the all-time worst "hangovers" from the "heyday" of patent medications: No matter how many alternatives there are for it, it just won't go away. Don't get me wrong: It certainly does its job, which is to thin the blood. But it creates quite a bit of collateral damage in the process.
Avatar f tn I was told to stay away from vitamin K because this effects the coumadin and my pro time. I have read that a lack of vitamin K can cause the brown "age spots" on the skin.
Avatar m tn There are no issues with the above list of medications and vitamins. Like you said, we rask patients to avoid vitamin K when taking coumadin (a blood thinner) but other than that a multivitamin or vitamin b supplements will not be a problem with the above medications. You may buys whatever vitamins she needs.
Avatar f tn I have been on Warfarin for over a year and have no significant problems with it. I have a small salad or serving of Vitamin K veggies each day and the Coumadin clinic can help if I have any problems. I do have a Phillips meter so I can check my INR at home. My cardiologist says Warfarin is a well tested drug having been on the market for years. The newer ones do not have an antidote and are expensive. As long as I'm doing well on the Warfarin, I think I'll stick with it.
Avatar f tn So Delta, you check your INR at home? And how often?
Avatar f tn Coumadin /warfarin interacts with foods that contain Vitamin K. Vitamin K works against Coumadin /warfarin and makes it less effective. Please try to eat consistent amounts of Vitamin K. Green leafy vegetables such as spinach, broccoli, kale, collard greens, cabbage, and salad greens are some sources of Vitamin K, but there are many others. If you are taking salad every day or other foods rich in Vitamin K, you must eat similar amounts each week.
378273 tn?1262097621 If you can be consistent in your intake of vitamin K, the coumadin (warfarin) does can be set to work with that diet. Given you have lone or intermittent AFib it may be you'll get a lower range, I don't know, but that would be good. Some, mostly younger I think, may get by taking just an aspirin a day. The step up to an anticoagulant is driven by the number of risk factors for clot formation. AFib is a big count, age is another I think.
Avatar f tn The only thing you have to worry about is not taking Vitamin K especially because it causes blood clotting while on aggrenox. The other natural blood thinners include vitamin E, garlic, onions, and vitamin C because they also thin blood. That's why doctors tell you not to take these vitamins before an operation. My mother had a stroke about 5 months ago and we are considering opening the blood thinning aggrenox capsules and giving her half the dosages with applesause.
Avatar f tn I take 1 tablespoon of Carlson lemon flavor fish oil in the AM, 1 teaspoon in the afternoon and 1 tablespoon in the evening. Coumadin is one of the all-time worst "hangovers" from the "heyday" of patent medications: No matter how many alternatives there are for it, it just won't go away. It certainly thins the blood, but it does so by "poisoning and killing off" the vitamin K in your body.
453731 tn?1225199508 Avoid sudden changes in your diet. Vitamin K decreases the effects of Coumadin. Large amounts of vitamin K are found in foods such as liver, broccoli, brussels sprouts, spinach, Swiss chard, coriander, collards, cabbage, and other green leafy vegetables. Do not change the amount of these foods in your diet without first talking to your doctor. Avoid eating cranberries, drinking cranberry juice, or taking cranberry herbal products.
Avatar f tn Do both these drugs go with severe diet restrictions on Vitamin K.
Avatar m tn I have 2 blood disorders, Lupus Anticoagulant and Pro thrombin I had a brain operation just a year ago and I will have my right knee replaced this Aug. or Sept. I had 3 clots in my left lung and 1 in my right lung and when they put a filter in I had another clot. AS FOR COUMADIN!! I take 1 tablespoon of Carlson lemon flavor fish oil in the AM, 1 teaspoon in the afternoon and 1 tablespoon in the evening.
Avatar m tn I believe the correct (workable) way to take Warfarin is to find the dose level that keeps your INR in the desired range (usually 2 to 3) when you eat "normally".. just don't change your diet in any way that strongly affects you consumption of Vitamin K. Most foods do not contribute much "K", so keep it normal on those tht do, such a green leafy vegetables. I see no relationship between Warfarin and you leg problem.. are you on other medications?
Avatar m tn Pradaxa is taken twice a day, shorter life in the body and is cleared from the body quicker than coumadin (warfarin). With warfarin, Vitamin K is used to reverse overanticoagulation in patients, there is no antidote for Pradaxa. Warfarin a lot cheaper than Pradaxa. Good luck with your ablation. Hope you do well on Pradaxa! Best wishes!!
Avatar m tn with it cutting off blood supply 2 half on spleen ending up with half of spleen dead.....put on coumadin....blood thinner shots.....now the say i have lupus with an anurysm in spleen n a clotting disorder.....they cannot get my blood inr to stablize...with still having pain in abdomen n bloatting....feel like crap n have almost no appetite n no energy......they have upped my coumadin to 7.5 one day 5 next....going back 2 7.5 then 5.......does anybody have an idea what isvgoing on with me.....
Avatar m tn He just needs to eat a diet that is reasonably consistent in its levels of vitamin K. If he is getting his INR checked at least once a month, and the INR is relatively stable, then his diet is appropriate, as far as his taking Coumadin is concerned. The INR will show it, if there is a problem with his diet. He has been on Coumadin since 2002, so if there have been no major problems with his INR so far, then I wouldn't worry about it.
Avatar n tn Upon returning to the States, I consulted with a doctor who suggested that I get off coumadin given that my clots were in superficial veins. However, two days following my getting off coumadin, (1.5 weeks ago) I had a severe headache the likes of which I have never felt. I went to the ER who performed a CT scan, spinal tap and then an iodine (ink) CT (the concern was intracranial hemorraging).
Avatar f tn s effects, vitamin K can be given orally or by IV. (Coumadin works by inhibiting vitamin K, and vitamin K is necessary for coagulation.